Alert archive / California / Wind Advisories in 2007
Wind Advisory 4, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Feb 25, 2007, 3:32 AM PST. It took effect at Feb 25, 2007, 4:00 AM PST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2007, 3:32 AM PST (11:32 UTC)
- In effect from
- Feb 25, 2007, 4:00 AM PST
- Expired
- Feb 26, 2007, 10:00 AM PST
- In force
- 30 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KHNX 251132 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 332 AM PST SUN FEB 25 2007 CAZ095-098-099-251945- /O.NEW.KHNX.WI.Y.0004.070225T1200Z-070226T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 332 AM PST SUN FEB 25 2007 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERT...WHICH IS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WEATHER SYSTEM MOVING ACROSS NORTHERN CALIFORNIA WILL BRING THE POTENTIAL FOR STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT TODAY THROUGH THIS EVENING. WINDS ARE ALREADY STRONG AND GUSTY OVER THE EAST SIERRA CREST THIS MORNING AND BEAR PEAK IN THE SOUTHERN SIERRA HAS GUSTED TO 60 MPH. EVEN STRONGER WINDS HAVE BEEN MEASURED FARTHER NORTH ALONG THE EAST SIERRA PEAKS. LATER THIS MORNING, SOME OF THE STRONGER WINDS WILL BEGIN TO AFFECT THE LOWER SLOPES AND IMMEDIATE DESERT AREAS ALONG THE MOUNTAIN BASE. WINDS WILL INCREASE TO SPEEDS IN THE 20 TO 35 MPH RANGE AND GUSTS TO NEAR 60 MPH ARE POSSIBLE, ESPECIALLY ALONG THE MOUNTAIN SLOPES AND CANYONS. WINDS WILL ALSO INCREASE OVER THE KERN COUNTY SECTION OF THE ANTELOPE VALLEY LATER THIS MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING ALONG HIGHWAYS 14, 58 AND 395. $$ DUDLEY WEATHER.GOV/HANFORD
5 follow-up statements
000 WWUS76 KHNX 251850 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1050 AM PST SUN FEB 25 2007 CAZ095-098-099-260300- /O.CON.KHNX.WI.Y.0004.000000T0000Z-070226T0400Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1050 AM PST SUN FEB 25 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS... A WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS REMAINS IN EFFECT UNTIL 8 PM PST THIS EVENING. A WEATHER SYSTEM MOVING ACROSS CENTRAL CALIFORNIA WILL BRING STRONG WINDS TO THE KERN COUNTY MOUNTAINS AND DESERT TODAY THROUGH THIS EVENING. WINDS ARE ALREADY LOCALLY STRONG AND GUSTY OVER THE MOUNTAINS AND DESERTS...WITH GUSTS TO AROUND 50 MPH AT CHINA LAKE AND THE WALKER PASS. WINDS WILL INCREASE TO SPEEDS IN THE 20 TO 35 MPH RANGE...AND GUSTS TO AROUND 65 MPH ARE POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 THROUGH THE WALKER PASS...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERTS. $$ STAY TUNED TO NOAA WEATHER RADIO...OR YOUR FAVORITE NEWS SOURCE...FOR FURTHER INFORMATION. WEATHER.GOV/HANFORD SANGER
000 WWUS76 KHNX 260306 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 706 PM PST SUN FEB 25 2007 CAZ095-098-099-260600- /O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 706 PM PST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. GUSTY WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WILL CONTINUE THROUGH THE REST OF THE EVENING HOURS. GUSTS UP TO 50 MPH WILL OCCUR ESPECIALLY THROUGH AND BELOW PASSES AND CANYONS. THE WINDS WILL GRADUALLY SUBSIDE HOWEVER...AND ARE EXPECTED TO BE BELOW ADVISORY LEVEL BY 10 PM. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 OVER WALKER PASS...HIGHWAY 58 THROUGH AND BELOW THE TEHACHAPI PASS... AND HIGHWAY 14 AND U.S. 395 IN THE DESERTS. $$ WEATHER.GOV/HANFORD
000 WWUS76 KHNX 260604 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1004 PM PST SUN FEB 25 2007 CAZ095-098-099-261200- /O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T1200Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1004 PM PST SUN FEB 25 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST MONDAY... THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND DESERTS IS NOW IN EFFECT UNTIL 4 AM PST MONDAY. WEST TO NORTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE INTO THE OVERNIGHT HOURS...THOUGH THEY WILL GRADUALLY DIMINISH. HOWEVER...STRONG WINDS THROUGH AND BELOW PASSES AND CANYONS WILL CONTINUE TO GUST FROM 50 TO 60 MPH THROUGH OVERNIGHT HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED INCLUDE INTERSTATE 5 OVER THE GRAPEVINE...HIGHWAY 178 OVER WALKER PASS...HIGHWAY 58 THROUGH AND BELOW TEHACHAPI PASS...AND HIGHWAY 14 AND U.S. 395 IN THE DESERTS. $$ WEATHER.GOV/HANFORD
000 WWUS76 KHNX 261157 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 357 AM PST MON FEB 26 2007 CAZ095-099-261300- /O.CAN.KHNX.WI.Y.0004.000000T0000Z-070226T1200Z/ KERN COUNTY MOUNTAINS-SOUTHEASTERN KERN COUNTY DESERT- 357 AM PST MON FEB 26 2007 ...WIND ADVISORY IS CANCELLED FOR THE KERN COUNTY MOUNTAINS AND SOUTHEAST KERN COUNTY DESERTS... THE NATIONAL WEATHER SERVICE IN HANFORD HAS CANCELLED THE WIND ADVISORY FOR THE KERN COUNTY MOUNTAINS AND SOUTHEAST KERN COUNTY DESERT. WINDS HAVE SUBSIDED OVER THE MOUNTAINS AND THE KERN COUNTY SECTION OF THE ANTELOPE VALLEY. THE WIND ADVISORY WILL EXPIRE AT 400 AM PST. $$ WEATHER.GOV/HANFORD CAZ098-261800- /O.EXT.KHNX.WI.Y.0004.000000T0000Z-070226T1800Z/ INDIAN WELLS VALLEY- 357 AM PST MON FEB 26 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE INDIAN WELLS VALLEY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE INDIAN WELLS VALLEY. WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH WILL CONTINUE THROUGH THE EARLY MORNING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 35 MPH OR GUSTS OVER 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION WHEN TRAVELING. HIGHWAYS AFFECTED INCLUDE HIGHWAYS 14 AND U.S. 395. $$ DUDLEY WEATHER.GOV/HANFORD
000 WWUS76 KHNX 261752 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 952 AM PST MON FEB 26 2007 CAZ098-261900- /O.EXP.KHNX.WI.Y.0004.000000T0000Z-070226T1800Z/ INDIAN WELLS VALLEY- 952 AM PST MON FEB 26 2007 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE INDIAN WELLS VALLEY... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING FOR THE INDIAN WELLS VALLEY. WIND REPORTS ACROSS THE AREA HAVE BEEN SUSTAINED 20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH BELOW THE PASSES. WINDS ARE EXPECTED TO GRADUALLY SUBSIDE THROUGH THE AFTERNOON AND REMAIN BELOW ADVISORY CRITERIA. $$ JDB WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:12 AM PST, 20 minutes earlier.
Area forecast discussion, Feb 25, 3:12 AM PST, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HANFORD CA 312 AM PST SUN FEB 25 2007 .SHORT TERM...RADAR SHOWS QUITE A PRECIPITATION SHIELD OVER THE NORTHERN PART OF THE FORECAST AREA, MAINLY NORTH OF FRESNO COUNTY. IN THE SIERRA, ECHOES ARE EXTENSIVE AND I HAVE UPPED THE POPS TO CATEGORICAL AND BASED ON FORECAST QPF, HAVE ISSUED A SNOW ADVISORY FOR ZONE 96 FOR TODAY THROUGH TONIGHT. COULD SEE UP TO A FOOT AND A HALF OF FRESH POWDER BY EARLY MONDAY MORNING. THE NEXT CONCERN THIS MORNING IS THE THREAT OF STRONG GUSTY WINDS OVER THE CREST OF THE SIERRA, THE EAST SLOPE OF THE SIERRA OF KERN COUNTY AND THE KERN COUNTY MOUNTAINS AND DESERT. THUS FAR, SOME VERY STRONG WINDS HAVE MATERIALIZED OVER THE SIERRA CREST AND AS THE JET STREAM SAGS A LITTLE FARTHER SOUTH TODAY, THE FLOW AT MID LEVELS (AROUND 9000 FEET OR SO) IS PROGGED TO EXCEED 65 KNOTS OVER THE SOUTHERN SIERRA AND EAST KERN COUNTY AREA. WITH ENOUGH MIXING, THIS MOMENTUM COULD EASILY TRANSLATE TO THE SURFACE ALONG THE HIGHWAY 14/395 CORRIDOR. IN ADDITION, EVEN THOUGH THE PROJECTED SURFACE PRESSURE GRADIENT IS NOT THAT IMPRESSIVE, WINDS ON MOS GUIDANCE ARE AROUND 30 KNOTS FOR THIS AFTERNOON AT EDWARDS AND LANCASTER. I HAVE ISSUED A WIND ADVISORY FOR THESE AREAS THROUGH THIS EVENING FOR THE ABOVE MENTIONED AREAS. FORECAST MODELS KEEP THE THREAT OF PRECIPITATION CONFINED TO THE NORTH THROUGH MONDAY NIGHT, THEN AS A LOW PRESSURE AREA DIGS SOUTHWARD AND SWINGS INTO NORTHERN AND CENTRAL CALIFORNIA ON TUESDAY THE THREAT OF PRECIPITATION COVERS MOST OF THE FORECAST AREA. THIS SYSTEM IS PROJECTED TO HAVE AMPLE COLD AIR FOR RATHER LOW SNOW LEVELS. A STRONG JET STREAM IS ALSO PROGGED TO MOVE INTO SOUTHERN CALIFORNIA ON TUESDAY AND THIS SHOULD DO TWO THINGS. THE FIRST IS AN ENHANCEMENT OF SNOW RATES IN THE SIERRA AND ANY WEST FACING MOUNTAIN SLOPE. THE CONVERSE WILL BE AN ENHANCED RAIN SHADOWING EFFECT OVER THE SAN JOAQUIN VALLEY (ESPECIALLY THE SOUTH END) AND OVER THE KERN COUNTY DESERTS. DAY SHIFT WILL LIKELY BE ISSUING A WINTER STORM WATCH TO COVER THIS SCENARIO. THE GRIDS ALREADY INDICATE A HEAVY WIND AND SNOW EVENT FOR TUESDAY. THATS ALL FOR NOW. .LONG TERM...TUESDAY NIGHT THROUGH SATURDAY...GOOD MODEL CONSENSUS PLACES THE LONGWAVE TROUGH AXIS OVER CALIFORNIA TO BEGIN THE PERIOD. COLD AIR ALOFT AND ADDITIONAL ENERGY RIDING DOWN THE BACKSIDE OF THE TROUGH WILL KEEP A CHANCE OF SHOWERS GOING FOR MUCH OF THE DISTRICT TUESDAY NIGHT TAPERING OFF TO SLIGHT CHANCES ON WEDNESDAY. PRECIP WILL BE FAVORED OVER THE HIGHER ELEVATIONS WHERE OROGRAPHICS PROVIDE LIFT ENHANCEMENT. H85 TEMPS AND 1000-500MB THICKNESS VALUES PORTEND A SNOW LEVEL FALLING WELL INTO THE SIERRA FOOTHILLS AGAIN...APRROX 2000 FEET TUESDAY NIGHT. SNOW BELOW THE GRAPEVINE PASS WOULD BE EXPECTED AS WELL. A FEW MODELS DEPICT A WEAK WAVE IN THE NORTHWEST FLOW ALOFT PUSHING INTO CENTRAL CA ON THURSDAY. BUT DOES NOT LOOK LIKE MUCH AND WILL LIMIT POPS TO AROUND 10 WITH NO MENTION OF WX. AN UPPER RIDGE BUILDS IN FRIDAY AND SATURDAY WITH CLEARING SKIES AND MODERATING TEMPERATURES. WINDS IN THE KERN MOUNTAINS AND DESERT SHOULD INCREASE WEDNESDAY WITH A TIGHTENING ONSHORE PRESSURE GRADIENT AND MAY REACH ADVISORY LEVEL. TEMPERATURES SEVERAL DEGREES BELOW NORMAL ON WEDNESDAY TREND SLIGHTLY HIGHER THURSDAY AND MORE SO FRIDAY AND SATURDAY ENDING UP NEAR CLIMO. .AVIATION...MVFR CONDITIONS OVER THE SOUTHERN SIERRA NEVADA WITH AREAS IFR IN RAIN AND SNOW FROM FRESNO COUNTY NORTH THROUGH 12Z MONDAY. ELSEWHERE...VFR CONDITIONS PREVAILING. && .AIR QUALITY ISSUES... NONE && .HNX WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 4 AM PST MONDAY FOR CAZ096. WIND ADVISORY UNTIL 8 PM PST THIS EVENING FOR CAZ095-098-099. && DUDLEY/DCH WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 3:02 AM PST | Snow Advisory | HNX | 16 hr | |
| Feb 25, 2:30 PM PST | Winter Storm Watch | HNX | 13 hr |
Nearby
Wind Advisories in California, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.